Weather or not to take adderall when you are pregnant?
That really is a question that only your doctor can answer.
My understanding is that it can exacerbate some conditions that could potentially harm the fetus or increase the chance of miscarriage. But this depends on your unique medical situation.
I think a lot of people would say, "just don't take it because it might potentially harm the baby." But I won't go so far as to say that. Personally, I don't think it will harm the baby. But even if there is a slight chance, do you really want to take that chance.
Talk to your doctor (who knows your unique medical history) ASAP
If the meds are helping you then just keep taking them and stop worrying. If you are pregnant your doc will be aware of your meds and will advise you. It might help to go and talk to the doc so he/she can put your mind at rest. Don't stop the meds if they are helping you. Go and see doc. Sounds like you're scared of taking them and scared of not taking them. You must discuss this with whoever is in charge of your condition. Wish you well
Here is another answer from an ADHD question and answer forum.
Lori: Hi! Thank you so much for taking the time to chat with us today. My husband and I are planning to
start our family soon. I am currently taking Vyvanse and Cymbalta to help control my ADD and my
depression. I don't want to take either of these while I am pregnant. What are my options to help
control the ADD and depression during pregnancy?
Dr. Patricia Quinn: Lori, I wish you all the best as you start your family. Your decision is a wise one.
Stimulant medications are not recommended for use during pregnancy unless the risk to the mother
outweighs the risk to the developing fetus. Antidepressants are another story, however. You really need
to think about and discuss this carefully.
Studies have shown that depression during pregnancy can cause serious problems both to the mother
and developmentally for their offspring. If your depression is the result of having untreated ADHD and
not a primary coexisting condition, you may be able to stop the antidepressant as well. I would ask
What to do instead? Well, many women report that the higher estrogen levels during pregnancy cause
their symptoms to decrease significantly. In addition, I would suggest that you take as much time for
yourself and simplify your life as much as possible.
Get plenty of exercise and try yoga and meditation. Both Yoga and TM (meditation have been shown to
reduce symptoms in recent studies. I would also get a coach or someone else to help keep you on track
as much as possible. And try to enjoy the pregnancy and get rest...you will need it!!!